MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB210, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB210, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB210
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: bilateral tubal ligation.Event description: as the tissues are grabbed and cut and separated after the tip of the probe grasped the tissue, it was not separated from the tissue.In order to save the tissue, the tip of the probe was separated by dissecting with another energy tool.Additional info received on 10-jan-24: she says the tissue quite thin.The locking mechanism remained stuck and did not separated from tissue.We opened [competitor device] to separate tissue.These informations what all we got from the doctor.Additional info received on 09-february-2024: yes, we can confirm correct device returned.Customer experienced no cutting.We can't confirm.However, we heard device was re-sterilized.They had a hard time separating it from the tissue.But they barely managed to separate them.Yes, they cut around the jaws with another device.Type of intervention: the tip of the probe was separated by dissecting with another energy tool.Patient status: the patient is in a good condition as no injuries were sustained.
 
Additional Manufacturer Narrative
The event unit has been returned to applied medical for evaluation.A follow up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit, which confirmed the complainant¿s experience of jaws staying closed.Engineering observed the pawl post, an internal component of the handle, was damaged.Based on the condition of the returned unit, it is likely that the damaged pawl post affected the functionality of the latching mechanism.It is likely that the damaged pawl post resulted from reprocessing of the device.The instructions for use (ifu) state that, ¿this device was designed and tested for single patient use only.Do not reuse or resterilize this device.Reuse, reprocessing, or resterilization may alter the structural and/or functional integrity of the device which may result in patient injury, infection, illness or death.¿ the probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: bilateral tubal ligation event description: as the tissues are grabbed and cut and separated after the tip of the probe grasped the tissue, it was not separated from the tissue.In order to save the tissue, the tip of the probe was separated by dissecting with another energy tool.Additional info received on (b)(6) 24: she says the tissue quite thin.The locking mechanism remained stuck and did not separated from tissue.We opened [competitor device] to separate tissue.These informations what all we got from the doctor.Additional info received on (b)(6) 2024: yes, we can confirm correct device returned.Customer experienced no cutting.We can't confirm.However, we heard device was re-sterilized.They had a hard time separating it from the tissue.But they barely managed to separate them.Yes, they cut around the jaws with another device.Type of intervention: the tip of the probe was separated by dissecting with another energy tool.Patient status: the patient is in a good condition as no injuries were sustained.

Brand Name
EB210, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18784809
Report Number2027111-2024-00412
Device Sequence Number7814368
Product Code GEI
UDI-Device Identifier00607915138424
UDI-Public(01)00607915138424(17)250314(30)01(10)1446694
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model NumberEB210
Device Catalogue Number101475457
Device Lot Number1446694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/02/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown